Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


desperate for advice and information ( 10th attempt)
Dec 1, 2003

Dear sirs, I have tried on several occassions to get some advice from yourselves, i appreciate you are very busy. We live in the UK, my partner is HIV+ and started treatment 3 months ago. Before treatment started his CD4-t cell level was 50 and his viral load >500,000. He has been prescribed; septrin, epivir, sustiva and viread. Initially he has a fungal infection in his fingernails, mouth (thrush) and scaly scalp, these have all cleared by themselves since treatment commenced, even the herpes and facial warts have faded dramatically. However, until a week ago, my partner did not really have any sde effects. But now he has been waking up drenched in the middle of the night after 'sweating' but feeling cold at the same time. I must also add that my partner takes 35ml of methadone daily and also gfeels he needs more. Are the niight sweats a result of the treatment, a decrease in the effect of the methadone due to treatment or a sign of a severe infection???? Also, we have been together over 3.5 years, His doctor believes he has been infected around 4 years, he only found out his status in June of this year and we had unprotected sex all the time before then. I am almost 8 months pregnant and uninfected after 3 tests. Does this mean I am immune??? Could we try for another baby ? Thankyou for your time and patience, I am desperate to know or to be guided to someone who knows. Yours faithfully, Alison, England UK

Response from Dr. Wohl

Dear Alison,

Sorry for the tardy response.

The night sweats are concerning and are unlikely to be related to the treatments themselves. Possibilities include a new infection or an immune reconstitution phenomenon wherein his immune system is recognizing a latent infection and reacting aggressively against it.

He needs to see his doctor and have tests performed looking for infection or other problems.

As far as your being immune, don't count on it. You have been lucky. The best move for you and your about to be pop-out baby is for you to stay HIV uninfected. DW



Previous
CD4 34 responding to medicine how long survival
Next
AIDS DAY QUILT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement